Neurology Community
At the end of my rope
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

At the end of my rope

I am a 59 year old male. Past medical history of controlled hypertension and cervical fusion C5-7 in 2004 for spinal stenosis. I was doing fine until about 7 months ago. My house was being painted and the painters used a very strong smelling lacquer on the woodwork. I have no idea if this has anything to do with the problem, but it coincided with the onset of my symptoms. I developed vertigo. I was first diagnosed with BPPV and sent for Epley maneuvers. When these didn't help, I underwent a video nystagmogram which was read as normal. The symptoms persisted along with intermittent headaches. General lab work including workup for autoimmune disease was negative as were MRIs of the brain and neck and carotid dopplers. A neurosurgeon recommended a epidural steroid injection which relieved the headaches as well as some visual problems I was having, but had no effect on the vertigo. Actually, the vertigo morphed into more of a feeling of dizziness with my head swimming.  There was no nausea or vomiting. Another ENT suggested vestibular migraine, but the addition of nortriptyline did nothing. Lying flat my symptoms are almost gone. Sitting up my head spins but I can tolerate the symptoms. However, standing and walking are intolerable. I was off work for a few months but after some vestibular rehab, I have returned with limited success. I've also tried acupuncture and  gentle cervical manipulation without success. I fear I will have to retire. No days are good, but some are worse than others. Somedays I have headaches; others I do not. My meds are unchanged and include Losartan, atenolol, HCTZ, and Simvastatin. Any ideas?
2 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hello and hope you are doing well.

Your symptoms could be due to postural hypotension, a condition in which the peripheral arteries dilate, leading to pooling of blood in the peripheries. This in effect causes decreased circulation of blood resulting in dizziness/lightheadedness. This is more pronounced if the person stands up from a lying down position. This is detected by recording the blood pressure recordings in the sitting, standing and lying down positions. If the variations in blood pressure recordings are more than 10 mmHg, it is diagnosed as postural hypotension/Orthostatic Hypotension. Check your blood pressure, if repeated recordings of blood pressure indicate low readings, then the medication dosage may need to be adjusted. Please discuss this with your doctor am sure he will provide further assistance.

Hope this helped and do keep us posted.
Blank
Avatar_m_tn
That was one of the first things that was ruled out.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Neurology Answerers
338416_tn?1260996698
Blank
jensequitur
Fort Worth, TX
620923_tn?1405964489
Blank
selmaS
Allentown, PA
10389859_tn?1409925468
Blank
Foggy2
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ
352007_tn?1372861481
Blank
LisaJF
900662_tn?1380159390
Blank
johnniebear
chicago area, IL